Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 9, 2013, 4:22 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2013, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 9, 2013, 9:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -530 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS84 KBRO 092122 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 422 PM CDT TUE APR 9 2013 ...NEAR CRITICAL FIRE WEATHER CONDITIONS THE REMAINDER OF THIS AFTERNOON AND EARLY THIS EVENING... .TEMPERATURES HAVE SOARED OVER 100 DEGREES AND DEW POINTS CRASHED INTO THE 30S THIS AFTERNOON ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS. HUMIDITY LEVELS HAVE TUMBLED INTO THE SINGLE DIGITS TO AROUND 20 PERCENT. SOUTHEAST WINDS TO INCREASE THE NEXT FEW HOURS INCREASING THE FIRE WEATHER THREAT. HIGHER DEW POINTS AND A LATER PASSAGE OF A COLD FRONT ON WEDNESDAY SHOULD REDUCE THE FIRE WEATHER THREAT ON WEDNESDAY. TXZ248-249-252-100200- /O.CAN.KBRO.FW.A.0009.130410T1400Z-130411T0100Z/ /O.NEW.KBRO.FW.W.0011.130409T2122Z-130410T0200Z/ ZAPATA-JIM HOGG-STARR- 422 PM CDT TUE APR 9 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249 AND 252... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249 AND 252... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. * TIMING...FROM 4 PM TO 8 PM THIS AFTERNOON AND EVENING. * WIND...SOUTHEAST WINDS INCREASING TO AROUND 15 MPH WITH GUSTS AS HIGH AS 25 MPH. * HUMIDITY...VALUES WILL BE BETWEEN 8 AND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ250-253-092230- /O.CAN.KBRO.FW.A.0009.130410T1400Z-130411T0100Z/ BROOKS-HIDALGO- 422 PM CDT TUE APR 9 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 250 AND 253... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH. A COLD FRONT MOVES THROUGH THE REGION LATER IN THE DAY AND DEW POINTS ARE EXPECTED TO BE HIGHER MAINTAINING ELEVATED RELATIVE HUMIDITY LEVELS. RED FLAG CRITERIA ARE NOT EXPECTED TO BE MET AT THIS TIME. $$
1 follow-up statement
214 WWUS84 KBRO 100157 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 857 PM CDT TUE APR 9 2013 ...HUMIDITY LEVELS CONTINUE TO RISE BUT WINDS TO REMAIN GUSTY... .DEW POINTS HAVE BEEN RISING AS SOUTHEAST WINDS INCREASE. HUMIDITY LEVELS HAVE RISEN ABOVE CRITICAL LEVELS AND WILL CONTINUE TO RISE OVERNIGHT. TXZ248-249-252-100300- /O.EXP.KBRO.FW.W.0011.000000T0000Z-130410T0200Z/ ZAPATA-JIM HOGG-STARR- 857 PM CDT TUE APR 9 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249 AND 252... HUMIDITY LEVELS HAVE RISEN ABOVE 40 PERCENT WITH ADDITIONAL RECOVERY TO BETTER THEN 80 PERCENT AROUND MIDNIGHT. CRITICAL FIRE CONDITIONS HAVE ENDED FOR THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 2:36 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 9, 2:36 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
236 PM CDT TUE APR 9 2013
.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...THE MAJOR 500 MB
CLOSED LOW OVER THE FOUR CORNERS REGION TODAY WILL CONTINUE TO PUSH
EAST TONIGHT AND WED. THIS WILL ALLOW A FAIRLY STRONG COLD FRONT TO
MOVE INTO CENTRAL TX LATER TONIGHT WITH THIS FEATURE MOVING THROUGH
THE LOWER RGV BY LATE TOMORROW. OVERALL MOISTURE ADVECTION AHEAD
OF THIS FEATURE IS PRETTY DISMAL OVER DEEP SOUTH TX AND AM FAIRLY
GLUM CONCERNING OVERALL POPS AND QPF AMOUNTS. HAVE TRIMMED POPS
AND QPF AMOUNTS BACK SOME TOMORROW AHEAD OF AND WITH THE FROPA
WITH ONLY 20 TO 30 % POPS ALONG THE IMMEDIATE WIND SHIFT. IN THE
WAKE OF THE FRONT MODERATE TO STRONG NORTHERLY SURFACE WINDS WILL
INCREASE WED NIGHT ALLOWING FOR PRETTY DECENT CAA.
HOWEVER...AHEAD OF THE FROPA...THE FAIRLY DRY NATURE OF THE ATMS
COMBINING WITH THE POTENTIAL FOR SOME VERY WARM SW LOW LEVEL FLOW
TOMORROW MORNING AND AFTERNOON WILL SET THE STAGE FOR WELL ABOVE
NORMAL MAXES. GFS MAX TEMPS TOMORROW LOOK A LITTLE TOO COOL
CONSIDERING THIS OVERALL SETUP AND HAVE FAVORED A MET/ECMWF BLEND
FOR HIGHS TOMORROW AS BOTH OF THESE MODELS ARE GOING ON THE WARM
SIDE OF THE GFS GUIDANCE. FOR LOWS WILL GO WITH A BLEND OF THE MAV
AND MET NUMBERS AS THERE IS GOOD AGREEMENT TONIGHT WITH THE STEADY
SE FLOW. THE BIGGER SHORT TERM MODEL DIFFERENCES SHOW UP TOMORROW
NIGHT WITH THE MET GOING WITH MORE SIGNIFICANT CAA VERSUS THE MAV
GUIDANCE. AM A LITTLE LEARY ABOUT BITING ON THE COOLER MET
GUIDANCE AND WENT CLOSER TO THE MAV FOR TOMORROW NIGHT.
OVERALL CONFIDENCE IN THE SHORT RANGE IS A LITTLE MIXED ESPECIALLY
CONCERNING THE MIN TEMPS FOR TOMORROW NIGHT AS THE EVENTUALLY
NIGHTTIME LOW MAY HINGE GREATLY ON THE TIMING AND STRENGTH OF THE
CAA AFTER THE FRONT.
.LONG TERM /THURSDAY THROUGH MONDAY/...LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT WILL BE SOUTH AND EAST OF THE AREA BY
THURSDAY WITH SFC HIGH PRESSURE BUILDING THROUGH THE SOUTHERN
PLAINS. THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS
THURSDAY MORNING MAINLY EAST OF HWY 281. HIGHS THURSDAY WILL BE
NEAR OR SLIGHTLY BELOW NORMAL. A SHORTWAVE TROUGH MOVES THROUGH
NORTHERN MEXICO THIS WEEKEND WHICH WILL INDUCE LEE TROUGHING IN
NORTHERN MEXICO AND WILL STRENGTHEN THE SFC WIND
FIELD...ESPECIALLY IN THE UPPER VALLEY. TEMPERATURES WILL SLOWLY
REBOUND THROUGH THE WEEKEND AND RAIN CHANCES ARE NIL UNTIL SUNDAY.
AS THE SHORTWAVE TROUGH MOVES OVERHEAD...EVEN THOUGH MOISTURE
APPEARS LIMITED...MAY BE ENOUGH LIFT TO GENERATE ISOLATED SHOWERS
SO ADDED SILENT POPS TO SUNDAY. THE NEXT LOW PRESSURE SYSTEM
EMERGES INTO THE SOUTHERN PLAINS TO START THE NEXT WORK WEEK BUT
CONFIDENCE/CONSISTENCY IS LOW AT THIS MOMENT. HIGHS BY MONDAY ARE
ABOVE NORMAL AND APPROACHING THE CENTURY MARK ACROSS THE UPPER
VALLEY.
&&
.MARINE...TONIGHT THROUGH WEDNESDAY NIGHT...THE MARINE CONDITIONS
HAVE STRUGGLED TO REACH SCA LEVELS ACROSS THE GULF WATERS. THIS IS
LIKELY DUE TO THE FAIRLY COOL SURF WATER TEMPS IN THE LOWER TO
MIDDLE 70S MAINTAINING THE MARINE INVERSION. SO HAVE CANCELLED THE
SCA FOR THE GULF WATERS THIS AFTERNOON AND WILL ALLOW IT TO RESTART
LATER THIS EVENING AS THE COOLER BOUNDARY LAYER AIR TEMPS ALLOW FOR
SOME DOWNWARD MIXING OF THE LLJ. THE PGF WILL REMAIN STRONG ENOUGH
TO LIKELY GENERATE SCA CONDITIONS FOR BOTH THE BAY AND GULF WATERS
AFTER SUNSET THIS EVENING THROUGH EARLY TOMORROW MORNING. THE BAY
AND GULF CONDITIONS WILL START TO DECREASE AS THE PGF WEAKENS WITH
THE APPROACH OF THE COLD FRONT TOMORROW. THIS WILL ALLOW THE SCA
CONDITIONS FOR ALL OF THE MARINE ZONES TO ABATE BRIEFLY DURING THE
DAY. HOWEVER THIS BREAK WILL BE FAIRLY SHORT LIVED AS THE STRONG
NORTHERLY SURFACE FLOW BUILDING IN BEHIND THE FROPA LATE TOMORROW
WILL ALLOW FFOR A RETURN OF SCA CONDITIONS MAINLY FOR THE GULF
WATERS LATE TOMORROW NIGHT INTO THURS.
THURSDAY THROUGH SATURDAY...
SMALL CRAFT ADVISORIES WILL LIKELY BE ONGOING TO START THE PERIOD
AND THROUGH THE DAY THURSDAY. HIGH PRESSURE WILL BUILD INTO THE AREA
LATE THURSDAY THEN SHIFT TO THE EAST ALLOWING WINDS TO SHIFT TO THE
SOUTHEAST. LOW PRESSURE DEVELOPS OVER NORTHERN MEXICO FRIDAY WHICH
WILL STRENGTHEN THE WINDS THROUGH SATURDAY. MODERATE TO STRONG WINDS
FRIDAY AND SATURDAY WILL LEAD TO PERIODS OF EXERCISE CAUTION OR
SMALL CRAFT ADVISORY CONDITIONS.
&&
.FIRE WEATHER...THERE CONTINUES TO BE THE POTENTIAL FOR SOME FIRE
WEATHER CONCERNS TOMORROW AFTERNOON AND EARLY EVENING ACROSS THE
WESTERN PORTIONS OF THE BRO CWA. RIGHT NOW WE APPEAR TO BE MEETING
THE RFW CRITERIA FOR DEWPOINTS OUT WEST AS MUCH LOWER DEWPOINTS
START TO FILTER INTO THE REGION OUT WEST. THE WINDS ARE A
DIFFERENT MATTER. THE 20 FOOT WINDS DURING THE FIRE WEATHER WATCH
PERIOD TOMORROW APPEAR TO STAY UNDER CRITERIA OUT WEST.
ACCORDINGLY AM RELUCTANT TO UPGRADE THE WATCH TO A RED FLAG
WARNING AT THIS TIME. HOWEVER WILL NOT CANCEL THE WATCH AND WILL
SEE IF THE FUTURE MODEL RUNS INCREASE THE 20 FOOT WINDS ANY
TOMORROW.
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 74 86 61 74 / 10 10 30 20
BROWNSVILLE 74 92 62 77 / 10 10 30 20
HARLINGEN 74 94 59 78 / 10 10 30 20
MCALLEN 73 95 62 81 / 10 10 30 20
RIO GRANDE CITY 73 95 62 82 / 10 10 20 10
SOUTH PADRE ISLAND 72 77 62 71 / 10 10 30 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ248>250-252-253.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ251-254>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT WEDNESDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT
WEDNESDAY FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...60
LONG TERM...55
GRAPHICS/UPPER-AIR...VEGAHazardous weather outlook, Apr 9, 4:28 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 428 AM CDT TUE APR 9 2013 TXZ248>257-100930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 428 AM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. THERE IS A WIND ADVISORY IN EFFECT FOR CAMERON...WILLACY AND KENEDY COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS ALONG AND WEST OF HIGHWAY 281 WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY THROUGH THURSDAY. THUNDERSTORMS COULD DEVELOP ALONG THE COLD FRONT WEDNESDAY. ONE OR TWO COULD BE STRONG PRODUCING GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-100930- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 428 AM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT THROUGH 7 AM FOR THE LAGUNA MADRE. A SMALL CRAFT ADVISORY OVER THE GULF WATERS IS IN EFFECT THROUGH 7 AM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES ARE LIKELY TO CONTINUE THROUGH THURSDAY FOR BOTH THE LAGUNA MADRE AND THE OFFSHORE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:02 AM CDT | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 16 hr |
| Apr 9, 4:08 AM CDT | Small Craft Advisory for Winds | BRO | 27 hr | |
| Apr 9, 1:46 PM CDT | Small Craft Advisory | BRO | 53 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.